Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

emily88

Veteran Member
  • Total Reviews

    0
  • Content Count

    69
  • Joined

  • Last visited

Community Reputation

0 Neutral

About emily88

  • Rank
    Junior Member

Recent Profile Visitors

2853 profile views
  1. Has anyone experienced thinning hair due to taking BCP (like some ppl do on Accutane)? I am thinking of getting on the pill for my acne, but I'm kinda weary. I dodged a bullet and experienced no hair loss while on Accutane, but I know a lot of ppl had thinning hair. Could the pill do the same thing? thank you.
  2. Tazorac peels the heck out of your skin. It lightens the red marks left behind by pimples and zits real quickly. That said, I don't think it does anything for scars, but it does give your face a smoother overall texture. I think it will help your scar blend in more until it becomes less noticeable, but def stay out of sun if you're using Taz.
  3. I've actually read somewhere that putting vitamin E on healing wounds actually disturb the process, not good. As for applying on already healed wounds, I don't think it has been documented to improve scars...at least not enough to be considered significant results. I think using a silicone strip to help it heal better is a good idea. In fact, you may one to try scarless/scarfree silicone gel (can find at drugstores or online) since these are actually more convenient to use/way less noticeable
  4. Hey Anna, sorry I haven't been on the boards for a while. When I first read about Juvista I went to their website and also I searched about it on Yahoo. Those statements are from an article on it, from some cosmetic surgery site I think since most patients undergoing surgery worry about a scar left behind. It's a pretty common article, I bet you can find it in a lot of places if you search on Yahoo or Google.
  5. Wow, I actually did NOT know that birth control would only help if your acne is hormonal. Do you actually have to get tested for it, and is it something regular family doctor can do or do I have to go to a derm? It's just that it's summer and my skin's been so clogged lately, even with nightly tazorac use. Also, tazorac is thinning my skin and making it feel quite raw. I appreciate all the help.
  6. So I was on Accutane about two years ago and now I'm starting to get minor breakouts again, especially in the summer. I don't think I want to go back on Accutane, but I've heard some birth control keeps your skin so nice and clear. If this works for some of you girls, could you tell me which brand of birth control you were on and how much the pills cost with insurance? Thanks a lot!
  7. So I was on Accutane about two years ago and now I'm starting to get minor breakouts again, especially in the summer. I don't think I want to go back on Accutane, but I've heard some birth control keeps your skin so nice and clear. If this works for some of you girls, could you tell me which brand of birth control you were on and how much the pills cost with insurance? Thanks a lot!
  8. I've read some articles on Juvista and it's supposed to be a miracle for existing scars as well as preventing new ones. Existing scars can be markedly improved with just two injections, with the cost estimated to be less than Botox. I hope this thing hits the market soon.
  9. In the fall of 2005 I began using accutane for about 5-6 months. Medium dosage for the beginning months (40 mg day and night) then lower towards the end (40 mg day and 20 mg night). Anyway, it has been about a year and a half since I got off accutane and I am getting little bumps and breakouts again. My derm did say that some people do have to be put on accutane again after their first time. Can anyone share their experience? Is the second time through similar to the first time or are the s
  10. Grrrr, what an @$$hole. Hearing stuff like this makes me mad. I agree with tricia that it should be enough just to prove that you requested not to have diode used on you, and he agreed but went around your back and caused damage anyway. Sue that SOB! Good luck!
  11. I've used it before and I like it. It is pretty light, which is always good, and you don't look like you've smeared oil all over your face. Plus it has a nice scent, my roommates used to steal it all the time. As for the evening out issue, it didn't do much since I still had redmarks/brown splotches afterwards. I think Aveeno Skin Brightening moisturizer is way better, but it's really hard to find since I think it's been discontinued. When I used it in high school, I never wore makeup at al
  12. I'd say you should be able to see the bottom of the scar...and that it doesn't stand out very much, that is pretty shallow. But if you're going to use retinoids, they should help the scar regardless of depth. It makes your overall skin tone a lot nicer, if you're willing to go through the initial 6 weeks of hell with your skin peeling and being red and raw.
  13. Has anyone tried foundations from Origins? I've heard good things about their products being skin-friendly, and the lady helped me find the perfect match for my skin tone. However, my roommate has tried Origins in the past and she says it is so heavy and hard to apply. What do you guys think?
  14. I heart Dr. Garcia. Some people think he might be biased towards some treatments but I genuinely think he speaks from his own experience. We hear PS tell us all the time about hyped up new procedures, but Garcia actually attends these conventions and he actually has info on the good and the bad. Plus, he'll answer questions that have nothing to do with plastic surgery. I always hear back from him within the day, even on weekends (unless he's on vacation).
  15. I heard a lot of people use silicone creams (scarfade, scar gel, etc.) or silicone pads afterwards and they're supposed to help with the overall healing so you get less of a scar. Make sure to clear it with your surgeon though to be on the safe side. Good luck.
×